Alert archive / Idaho / River Flood Warnings in 2017
River Flood Warning 5, NWS Spokane, WA
NWS Spokane, WA issued this river flood warning at Mar 9, 2017, 6:15 PM PST for Latah County, Idaho; Whitman County, Washington. It was in force for 24 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2017, 6:15 PM PST (02:15 UTC)
- Expired
- Mar 10, 2017, 6:15 PM PST
- In force
- 24 hr
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Latah County, ID, Whitman County, WA
The radar
The Spokane radar (KOTX), 116 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Paradise Creek at HWY8 Near Moscow (PACI1).
- Action stage
- 49.66 ft
- Minor stage
- 50.86 ft
- Moderate stage
- 51.66 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 13346765, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
040 WGUS46 KOTX 100215 FLWOTX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPOKANE, WA 615 PM PST THU MAR 9 2017 ...The National Weather Service in Spokane has issued a flood warning for the following rivers and lakes in Idaho...Washington... Paradise Creek at Moscow AFFECTING Latah and Whitman Counties Heavy rainfall Thursday, combined with snowmelt have created rapid rises on Paradise Creek and pushed levels above flood stage. Rises are expected to continue Thursday evening and may remain high through early Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx The spring snow melt runoff in lakes and rivers is dangerously cold and can be life threatening for those that come into contact with the water. Take appropriate precautions. Be aware of large debris in the river. High water levels can push logs and other large debris into the river...increasing the danger to people and boats. Never drive cars...Trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && IDC057-WAC075-101415- /O.NEW.KOTX.FL.W.0005.170310T0215Z-000000T0000Z/ /PACI1.1.RS.170310T0120Z.170310T0600Z.000000T0000Z.UU/ 615 PM PST THU MAR 9 2017 The National Weather Service in Spokane, WA has issued a * Flood Warning for The Paradise Creek at Moscow. * until further notice. * At 5:45 PM Thursday the stage was 9.28 feet. * Flood stage is 9.20 feet. * Minor flooding is forecast. Moderate flooding is possible. * Forecast...Paradise creek is expected to continue to rise Thursday evening...estimated to rise to near 9.80 feet before midnight and remain high through the night. && LAT...LON 4682 11704 4683 11673 4665 11672 4665 11704 4682 11704 * At 10.0 feet...Water will be up to the homes near the intersection of Bridge and Hillcrest. Intersection at 5th and Roosevelt will be flooded. Water will be out of the banks at the D Street bridge. Storm drains along Main Street will be backed up and overflowing. Mountainview Park will be flooded. Bike path along the creek near the University will be under 6 inches of water. * At 9.2 feet...Water will be out of the creek at the intersection of Bridge Street and Hillcrest Drive and may also be flowing into the intersection at this stage. * At 8.8 feet...Water will begin backing up through the storm drains on Roosevelt Street. $$
3 follow-up statements
334 WGUS46 KOTX 100956 FLWOTX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPOKANE, WA 156 AM PST FRI MAR 10 2017 ...The National Weather Service in Spokane has issued a flood warning for the following rivers and lakes in Washington... South Fork Palouse River at Pullman affecting Whitman County Paradise Creek at Moscow affecting Latah and Whitman Counties ...Recent rainfall and snowmelt have pushed area waterways to near or above bankfull... PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx The spring snow melt runoff in lakes and rivers is dangerously cold and can be life threatening for those that come into contact with the water. Take appropriate precautions. Be aware of large debris in the river. High water levels can push logs and other large debris into the river. Never drive cars...Trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && IDC057-WAC075-102156- /O.CON.KOTX.FL.W.0005.000000T0000Z-000000T0000Z/ /PACI1.2.RS.170310T0120Z.170310T0700Z.000000T0000Z.NR/ 156 AM PST FRI MAR 10 2017 The Flood Warning continues for The Paradise Creek at Moscow. * until further notice. * At 12:45 AM Friday the stage was 9.50 feet. * Flood stage is 9.20 feet. && LAT...LON 4682 11704 4683 11673 4665 11672 4665 11704 4682 11704 * At 9.2 feet...Water will be out of the creek at the intersection of Bridge Street and Hillcrest Drive and may also be flowing into the intersection at this stage. * At 8.8 feet...Water will begin backing up through the storm drains on Roosevelt Street. $$ WAC075-102156- /O.NEW.KOTX.FL.W.0006.170310T1018Z-170311T0117Z/ /PULW1.1.ER.170310T1018Z.170310T1200Z.170310T1317Z.NO/ 156 AM PST FRI MAR 10 2017 The National Weather Service in Spokane, WA has issued a * Flood Warning for The South Fork Palouse River at Pullman. * until this afternoon. * At 1:15 AM Friday the stage was 6.88 feet. * Flood stage is 7.00 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by 2 AM this morning and continue to rise to near 7.2 feet early this morning. The river is forecast to fall below flood stage later this morning. && LAT...LON 4692 11735 4682 11704 4657 11703 4681 11750 4692 11735 * At 7.0 feet...Minor flooding in the residential and business areas along the river in and around Pullman can be expected. * At 6.5 feet...Water will be up to the bottom of the pedestrian bridge at Main and Pine Street. The low spot on Morton Street near Reaney Park will be flooded. Water will be up along the foundations of the older commercial buildings along Poplar Street near its intersection with State Street as well as the older buildings on Main Street bewteen Kamiaken and Paradise Streets. Flooding of pasture land downstream of Pullman. $$
619 WGUS86 KOTX 101359 FLSOTX FLOOD STATEMENT NATIONAL WEATHER SERVICE SPOKANE, WA 559 AM PST FRI MAR 10 2017 ...The flood warning is cancelled for the following rivers and lakes in Washington... South Fork Palouse River at Pullman affecting Whitman County ...The flood warning continues for the following rivers and lakes in Idaho and Washington... Paradise Creek at Moscow affecting Latah and Whitman Counties ...Recent rains and snowmelt have pushed many area waterways to near or above bankfull. Precipitation has ended across the region but snowmelt runoff continues... PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx Keep children and pets away from swolen creeks, streams and rivers. Be aware of large debris in the river. High water levels can push logs and other large debris into the river. Never drive cars...trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && IDC057-WAC075-111359- /O.CON.KOTX.FL.W.0005.000000T0000Z-000000T0000Z/ /PACI1.2.RS.170310T0120Z.170310T0700Z.000000T0000Z.NR/ 559 AM PST FRI MAR 10 2017 The Flood Warning continues for The Paradise Creek at Moscow. * until further notice. * At 4:45 AM Friday the stage was 9.33 feet. Minor flooding is occurring. * Flood stage is 9.20 feet. && LAT...LON 4682 11704 4683 11673 4665 11672 4665 11704 4682 11704 * At 9.2 feet...Water will be out of the creek at the intersection of Bridge Street and Hillcrest Drive and may also be flowing into the intersection at this stage. * At 8.8 feet...Water will begin backing up through the storm drains on Roosevelt Street. $$ WAC075-101429- /O.CAN.KOTX.FL.W.0006.000000T0000Z-170311T0117Z/ /PULW1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 559 AM PST FRI MAR 10 2017 The Flood Warning is cancelled for The South Fork Palouse River at Pullman. * At 5:15 AM Friday the stage was 6.56 feet. * Flood stage is 7.00 feet. * Forecast...The river crested near flood stage at 7.0 feet. The river is forecast to continue falling to 4.4 feet by early tomorrow. && LAT...LON 4692 11735 4682 11704 4657 11703 4681 11750 4692 11735 * At 7.0 feet...Minor flooding in the residential and business areas along the river in and around Pullman can be expected. * At 6.5 feet...Water will be up to the bottom of the pedestrian bridge at Main and Pine Street. The low spot on Morton Street near Reaney Park will be flooded. Water will be up along the foundations of the older commercial buildings along Poplar Street near its intersection with State Street as well as the older buildings on Main Street bewteen Kamiaken and Paradise Streets. Flooding of pasture land downstream of Pullman. $$
519 WGUS46 KOTX 101908 FLWOTX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPOKANE, WA 1107 AM PST FRI MAR 10 2017 ...Rainfall has moved out of the area and Paradise Creek is receding... PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information is available at: http://water.weather.gov/ahps2/index.php?wfo=otx The spring snow melt runoff in lakes and rivers is dangerously cold and can be life threatening for those that come into contact with the water. Take appropriate precautions. Be aware of large debris in the river. High water levels can push logs and other large debris into the river...increasing the danger to people and boats. Never drive cars...Trucks or sport utility vehicles through flooded areas. The water may be too deep to allow for safe passage. As little as one foot of water on the road can move most vehicles off the road. && IDC057-WAC075-101937- /O.CAN.KOTX.FL.W.0005.000000T0000Z-170310T1907Z/ /PACI1.2.RS.170310T0120Z.170310T0700Z.170310T1620Z.NR/ 1107 AM PST FRI MAR 10 2017 * At 10:45 AM Friday the stage was 8.72 feet. * Flood stage is 9.20 feet. * Creek is expected to slowly recede though tonight as drier weather returns. && LAT...LON 4682 11704 4683 11673 4665 11672 4665 11704 4682 11704 * At 10.0 feet...Water will be up to the homes near the intersection of Bridge and Hillcrest. Intersection at 5th and Roosevelt will be flooded. Water will be out of the banks at the D Street bridge. Storm drains along Main Street will be backed up and overflowing. Mountainview Park will be flooded. Bike path along the creek near the University will be under 6 inches of water. * At 9.2 feet...Water will be out of the creek at the intersection of Bridge Street and Hillcrest Drive and may also be flowing into the intersection at this stage. * At 8.8 feet...Water will begin backing up through the storm drains on Roosevelt Street. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this river flood warning went out at Mar 9, 2:45 PM PST, 3 hours 30 minutes earlier.
Area forecast discussion, Mar 9, 2:45 PM PST, 3 hours 30 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
245 PM PST Thu Mar 9 2017
.SYNOPSIS...
A potent storm will spread rain and snow throughout the region
tonight. Strong winds will accompany the system Friday. The
combination of rain and snow melt will bring a threat for
localized flooding. A brief break is expected by Friday night into
early Saturday, although more unsettled weather is forecast into
early next week with rain and mountain snow. Temperatures are
expected to warm on Friday into next week.
&&
.DISCUSSION...
...WET AND MILD STORM SYSTEM TO BRING INCREASED RUNOFF INTO FRIDAY AND
POTENTIAL FOR FLOODING ISSUES...
Tonight through Friday: Afternoon satellite reveals a deep surface low
approaching Vancouver Island steering a rich plume of subtropical
moisture into the Northwest on its southern flank. The moisture
is ascending isentropically ahead of a strong warm front currently
stretching west to east along the WA/OR border. The shield of
precipitation has recently expanded across most locations with the
primary precipitation type falling as rain in the lowlands. There
are some exceptions being in the East Slopes and far northern
valleys. However CAMS and surface obs indicate snow is mainly
melting on contact. As the sun sets, we should start to see snow
accumulate with the greatest risk for accumulations in the upper
reaches of the Methow Valley, Cascade Passes, Sherman Pass, and
far north Idaho Panhandle mainly around Bonners Ferry, Eastport,
and Porthill. Temperatures overnight should not drop from the
current readings and actually warm across much of the Columbia
Basin. Mid to upper 40s exist in the foothills of the Blue Mtns as
of 2PM. As winds increase from the south then southwest, expect
this warming to punch northward across much of the Basin and into
the lower Idaho Panhandle with many locations reaching the 40s
early Friday morning.
Winds of 10 to 25 mph are expected to develop overnight...becoming stronger
with a cold front passage early Friday morning and remaining
gusty through midday. We have seen a slight decrease in modeled
winds and now speeds are just teetering just under local
thresholds for wind highlights. I will allow the evening shift to
take another look at the 00z models and make the call. Needless to
say, sustained winds in the lower Columbia Basin will increase
near 25 mph give or take 5 mph early Friday morning coupled with
gusts 30-40 mph. A few locations near the Blue Mtns like Pomeroy,
La Crosse, and Alder Ridge may have locally stronger gusts for a
few hours.
The most appreciable precipitation with this event will focus over the Idaho
Panhandle and far eastern reaches of WA as well as the Cascade
Crest. QPF amounts will exceed an inch in the Central Idaho
Panhandle and Cascade Crest with amounts decreasing closer to half
an inch into far eastern WA. Amounts closer to a quarter of an
inch are expected in the lee of the Cascades. Snow levels will
begin between 3000-4000 feet but look to come up close to 6000
feet for locations from Lookout Pass to Wilbur to Stevens Pass
overnight. Mild temperatures and gusty winds will quickly eat away
at the resident snowpack and the combination of runoff from snow
melt and overnight rains raises concern for flooding. As such,
flood watches have been issued. Main concerns will be field
flooding, creeks and streams, seepage into basements, plugged
culverts leading to water diversion, and potential for rock slides
along sections of roads near steep terrain. A second point flood
watch was also issued for Paradise Creek in Moscow, ID which has a
moderate chance to rise above flood stage. /sb
Friday night through Sunday: A weak ridge will be building in the
region to start this period. It will lead to a drying trend for
the region. A few lingering showers over the Panhandle and
Cascades is expected early Saturday morning. The models are in
good agreement with the next wave of moisture expected on Saturday
afternoon. A low in the Gulf of Alaska will push a frontal
boundary through the region Saturday night. High snow levels will
make this a mainly mountain snow and valley rain event. Areas of
4000ft and above could see several inches of snow with lower
amounts to around 3000ft overnight. A few hundreths of rain is
expected for the low lying areas. Precip across the region will
continue to taper off throughout Sunday as another ridge fills in
behind the Low. Winds will be southwesterly around 10 MPH with
occasional gusts around 18 MPH. Temperatures will be in the 40s
and low 50s for highs and upper 20s and 30s for lows. /JDC
Monday through Thursday: The active pattern continues with a
chance of rain and mountain snow showers on Monday as a weak dirty
ridge moves over the region. Westerly flow aloft will likely
shadow much of the basin from precip, keeping showers mainly in
the Cascades and panhandle mountains. Beyond Monday models
disagree on timing of a few weak disturbances that will keep
slight shower chances around especially for the mountains. Models
come into a bit better agreement on the passage of a cold front
early Thursday bringing back more widespread showers with lower
snow levels. Post frontal southwest winds will be gusty in the
basin during the day Thursday as the surface trough passes from
southwest to northeast. Temperatures during the period will
continue to be at or even above normal, in the low 50s. This will
continue to melt low and mid level snow pack which means more
runoff and potential river and stream rises. /bwilliams
&&
.AVIATION...
00Z TAFS: A warm front is lifting into the region bringing wdsprd
rain and MVFR cigs to most terminals. As the rain ends aft
08z...expect a brief period of lowering cigs or fog. We do not
anticipate these restrictions to last long as winds increase
becoming quite gusty for locations like Pullman and Spokane. Best
chance for a few hours of fog will be at Wenatchee and Moses
Lake. The eastern TAF sites will have a better shot of upsloping
stratus but wind speeds suggest VFR visibilities and chance to
break into sct decks Friday aftn. /sb
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 36 50 32 44 37 47 / 100 20 0 20 50 10
Coeur d'Alene 37 48 30 44 35 45 / 100 40 10 20 70 20
Pullman 38 53 35 49 41 51 / 100 10 0 10 80 20
Lewiston 40 60 36 55 43 57 / 100 10 0 10 60 10
Colville 35 47 29 44 34 46 / 100 60 0 30 60 10
Sandpoint 32 44 29 43 35 44 / 100 100 10 30 80 20
Kellogg 36 44 31 44 36 44 / 100 100 50 20 80 40
Moses Lake 40 58 29 46 34 51 / 100 0 0 20 20 10
Wenatchee 34 52 30 43 35 49 / 100 0 0 30 20 10
Omak 34 49 27 42 33 46 / 100 30 0 30 40 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flood Watch through late Friday night for Central Panhandle
Mountains-Coeur d'Alene Area-Idaho Palouse-Northern
Panhandle.
Winter Weather Advisory until 6 AM PST Friday for Northern
Panhandle.
WA...Flood Watch through late Friday night for East Slopes Northern
Cascades-Northeast Mountains-Okanogan Highlands-Okanogan
Valley-Spokane Area-Upper Columbia Basin-Washington Palouse-
Waterville Plateau-Wenatchee Area.
&&Hazardous weather outlook, Mar 9, 1:50 PM PST, 4 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 150 PM PST Thu Mar 9 2017 IDZ026-027-102200- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- 150 PM PST Thu Mar 9 2017 This Hazardous Weather Outlook is for portions of North Central Idaho. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Mild temperatures, breezy winds, and periods of rain tonight into next week will lead to very saturated soils increasing the risk for rock slides in areas with steep terrain. IDZ002>004-WAZ031>038-041>044-102200- COEUR D'ALENE AREA-IDAHO PALOUSE-CENTRAL PANHANDLE MOUNTAINS- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- WASHINGTON PALOUSE-MOSES LAKE AREA-UPPER COLUMBIA BASIN- SPOKANE AREA-NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- WATERVILLE PLATEAU- 150 PM PST Thu Mar 9 2017 This Hazardous Weather Outlook is for portions of North Idaho... Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...THIS AFTERNOON AND TONIGHT Periods of moderate snow will impact travel across Stevens and Sherman Passes overnight. Travel may become hazardous at times. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Light to moderate rain and snow will impact the region this evening and overnight. Moderate to heavy snow accumulations will be possible along the Cascade Crest and above 4000 feet in the northern mountains. In the lowlands, mild temperatures and breezy winds will accelerate snow melt. Combined with the precipitation, excess runoff will lead to rises on creeks and streams and areas of flooding where there is poor drainage or plugged culverts. Steep hillsides will also be susceptable to rock slides. Strong winds will also impact travel across the Columbia Basin. Sustained winds of 20 to 30 mph with gusts up to 45 mph will be possible Friday morning and early afternoon. IDZ001-102200- NORTHERN PANHANDLE- 150 PM PST Thu Mar 9 2017 This Hazardous Weather Outlook is for portions of North Idaho. .DAY ONE...THIS AFTERNOON AND TONIGHT Snow mixing with sleet or freezing rain will be possible across the far north Idaho Panhandle overnight into Friday morning. Moderate snow accumulations will be possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Warmer temperatures and increasing rain chances will begin spring melt over the next few days. Minor flooding will be possible in areas of poor drainage or plugged culverts. Rock slides will be possible near areas of very steep terrain.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 8:37 AM PST | River Flood Watch | OTX | Latah | 20 hr |
| Mar 10, 1:56 AM PST | River Flood Warning | OTX | Whitman | 15 hr |
Nearby
River Flood Warnings in Idaho, 2017River Flood Warnings in Washington, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.